Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 90, NWS Shreveport, LA

August 28, 2025Caldwell Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Aug 28, 2025, 5:52 PM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2025, 5:52 PM CDT (22:52 UTC)
Expired
Aug 28, 2025, 6:09 PM CDT
In force
17 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Caldwell Parish, LA, Ouachita Parish, LA

The radar

The Ft Polk radar (KPOE), 155 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

963 
WFUS54 KSHV 282252
TORSHV
LAC021-073-282330-
/O.NEW.KSHV.TO.W.0090.250828T2252Z-250828T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
552 PM CDT Thu Aug 28 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  North central Caldwell Parish in north central Louisiana...
  Southeastern Ouachita Parish in north central Louisiana...

* Until 630 PM CDT.

* At 551 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles south of Richwood, or 11 miles south of
  Brownsville-Bawcomville, moving southeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Caldwell and southeastern Ouachita Parishes,
  including the following locations... Fondale and Bosco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3220 9211 3232 9222 3243 9211 3238 9200
      3237 9201 3233 9201 3232 9202 3230 9202
      3228 9203 3227 9200
TIME...MOT...LOC 2251Z 309DEG 11KT 3232 9212 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

50
1 follow-up statement
777 
WWUS54 KSHV 282309
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
609 PM CDT Thu Aug 28 2025

LAC021-073-282319-
/O.CAN.KSHV.TO.W.0090.000000T0000Z-250828T2330Z/
Caldwell LA-Ouachita LA-
609 PM CDT Thu Aug 28 2025

...THE TORNADO WARNING FOR NORTH CENTRAL CALDWELL AND SOUTHEASTERN
OUACHITA PARISHES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with incoming thunderstorms.  

&&

LAT...LON 3220 9211 3232 9222 3243 9211 3238 9200
      3237 9201 3233 9201 3232 9202 3230 9202
      3228 9203 3227 9200
TIME...MOT...LOC 2307Z 309DEG 11KT 3229 9208 

$$

50

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Aug 28, 2:50 PM CDT, 3 hours 2 minutes earlier. Its key messages:

  • Issued at 118 PM CDT Thu Aug 28 2025
  • Active weather will return to the region today. This will support an increasing risk for severe weather and flash flooding.
  • Severe weather may pose a risk for damaging winds and an isolated tornado or two on Thursday, mainly north of I-20. A Flood Watch is in effect for a large portion of the region from Midnight tonight through Friday morning.
  • An active upper level pattern will keep rain chances and cooler conditions across the region over the Labor weekend. Drier weather will arrive by the middle of next week.
Area forecast discussion, Aug 28, 2:50 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
250 PM CDT Thu Aug 28 2025

...New DISCUSSION...

.KEY MESSAGES...
Issued at 118 PM CDT Thu Aug 28 2025

 - Active weather will return to the region today. This will
   support an increasing risk for severe weather and flash
   flooding.

 - Severe weather may pose a risk for damaging winds and an
   isolated tornado or two on Thursday, mainly north of I-20. A
   Flood Watch is in effect for a large portion of the region from
   Midnight tonight through Friday morning.

 - An active upper level pattern will keep rain chances and cooler
   conditions across the region over the Labor weekend. Drier
   weather will arrive by the middle of next week.

&&

.DISCUSSION...
Issued at 118 PM CDT Thu Aug 28 2025

Upper ridging continues to expand across a large portion of Texas
and northward into the southern Rockies. This has yielded a deep
longwave trough over the eastern CONUS, which has put our
forecast area in northwesterly flow aloft. Because of the
expansion of the ridge, the cool front from a couple days ago has
returned northward as a warm front through the region, stalling
along a line from near Idabel Oklahoma, southeastward to near the
Louisiana/Arkansas state line. A couple of disturbances have
moved across the flow this morning, resulting in ongoing showers
and thunderstorms extending from eastern Oklahoma through a large
portion of Arkansas, and into Northern Mississippi. There has been
several flash flood warnings north of our forecast zones this
morning, as convection continues to train over those areas.
Rainfall has been much lighter over our area, but there has been
an uptick in intensity over the past hour near the stalled frontal
boundary in SE Oklahoma. This convection should stay along and
north of the boundary as it moves southeastward over the next
couple of hours. There is some concern that we could see some
marginally severe hail and strong wind gusts with the uptick in
storm intensity. South to front, conditions should be much drier
today, although some isolated convection has develop across our
central and northeast Louisiana parishes with diurnal heating.
Temperatures today will be much different on either side of the
front. Clouds and rainfall will keep highs in the upper 70s to
lower 80s north of the front. South of the front, expect afternoon
temperatures to climb into the low to mid 90s.

As we move into the late afternoon and early evening hours today,
a short-wave trough will swing across the Great Lakes. This will
amplify the eastern CONUS trough farther southward into the
region, pushing the stalled frontal boundary to near the I-20
corridor of East TX/North Louisiana. Ongoing convection will
likely push southward as well across our East Texas and North &
Central Louisiana zones during this timeframe, resulting in some
strong wind gusts in those portions of the region. We may see a
brief break in convection before another disturbance moves across
the flow near the front around Midnight. This convection will be
slow to move, as it trains along the front overnight. During this
period is when we expect the highest flash flood potential, so a
Flood Watch has been issued from Midnight tonight through 1 PM
Friday afternoon. An additional 2 to 3 inches of rain is expected
on top of what we will see today, with some locally higher amounts
possible.

Rain chances will remain across the region on Friday as the front
will remain stalled over the region. By Saturday, the center of
the aforementioned upper ridge will start to shift southward into
northern Mexico. This will allow the frontal boundary to push
southward out of the area. However, an active northwest flow
pattern will keep rain chances over the region through the weekend
into early next week. A stronger cool front will move through the
flow by the middle of next week, bringing drier conditions to the
region. /20/

&&

.AVIATION...
(18Z TAFS)
Issued at 1130 AM CDT Thu Aug 28 2025

Rapidly forming MVFR CU field across NE TX and N LA in the wake of
a returning warm front will continue lifting to low VFR heights
and scattering out as the day goes on. We will await convection
currently across Southeast Oklahoma and Central Arkansas to begin
rapidly accelerating southward later this afternoon and especially
into the evening and overnight hours, impacting most if not all
our airspace and terminals as it does. Look for strong
thunderstorm wind gusts as these storms progress through these
terminals through the evening and overnight hours. Front will
eventually backdoor into our airspace from the northeast, allowing
for a wind shift across most terminals through this TAF period
with MVFR and IFR ceilings likely in the wake of the backdooring
cold front. Post frontal convection will also be likely overnight
through the end of the TAF period as well and have made note of
this towards the tail end of our 24hr TAF package as well.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 650 AM CDT Thu Aug 28 2025

Spotter activation may be needed this afternoon through tonight
for the potential for isolated severe thunderstorms and flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  96  73  83  73 /  40  80  80  60
MLU  90  69  80  70 /  50  80  90  60
DEQ  77  65  76  66 /  90  90  70  30
TXK  89  68  80  69 /  70  90  80  40
ELD  85  64  79  65 /  70  90  80  40
TYR  94  74  87  71 /  20  50  60  50
GGG  95  72  84  70 /  30  60  70  60
LFK  95  75  92  73 /  20  20  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from 1 AM CDT Friday through Friday afternoon for
     ARZ050-051-059>061-070>073.

LA...Flood Watch from 1 AM CDT Friday through Friday afternoon for
     LAZ001>006-010>014-021.

OK...Flood Watch from 1 AM CDT Friday through Friday afternoon for
     OKZ077.

TX...Flood Watch from 1 AM CDT Friday through Friday afternoon for
     TXZ096-097-108>112-125-126-138.

&&

DISCUSSION...20
AVIATION...13

In the hours before

Special weather statement, Aug 28, 3:44 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
344 PM CDT Thu Aug 28 2025

TXZ096-097-108>112-282145-
Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
344 PM CDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CASS...FRANKLIN...
SOUTHWESTERN BOWIE...NORTHERN MORRIS...TITUS...NORTHWESTERN CAMP AND
SOUTHERN RED RIVER COUNTIES THROUGH 445 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boxelder, moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Pleasant, Pittsburg, Clarksville, Leesburg, Hagansport,
Boxelder, Mount Vernon, Naples, Bogata, Omaha, Us 259 And I 30
Intersection, Cookville, Wilkerson, Purley, Dalby Springs, Winfield,
Talco, Avery, Annona, and Miller's Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3347 9531 3365 9506 3338 9430 3319 9460
      3295 9504 3309 9531
TIME...MOT...LOC 2044Z 310DEG 25KT 3346 9492

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 28, 4:42 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
442 PM CDT Thu Aug 28 2025

TXZ108>110-124-125-282215-
Upshur TX-Camp TX-Wood TX-Franklin TX-Titus TX-
442 PM CDT Thu Aug 28 2025

...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN...NORTHEASTERN WOOD...
NORTH CENTRAL UPSHUR...CENTRAL TITUS AND CAMP COUNTIES THROUGH 515 PM
CDT...

At 442 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Purley, or 10 miles northwest of Leesburg, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Mount Vernon,
Cookville, Scroggins, Newsome, Purley, Winfield, Miller's Cove, Rocky
Mound, Hopewell, Monticello, Roeder, Harvard, and Cypress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3327 9531 3323 9481 3316 9481 3287 9493
      3292 9531
TIME...MOT...LOC 2142Z 284DEG 25KT 3309 9520

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

20
Local storm report, Aug 28, 5:17 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
517 PM CDT Thu Aug 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Tstm Wnd Dmg     Haynesville             32.96N 93.14W
08/28/2025                   Claiborne          LA   Law Enforcement

            Trees down in the city of Haynesville.

&&

09
Special weather statement, Aug 28, 5:17 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
517 PM CDT Thu Aug 28 2025

TXZ108>110-124-125-282245-
Upshur TX-Camp TX-Wood TX-Franklin TX-Titus TX-
517 PM CDT Thu Aug 28 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FRANKLIN...EASTERN
WOOD...NORTHERN UPSHUR...SOUTHWESTERN TITUS AND CAMP COUNTIES THROUGH
545 PM CDT...

At 517 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Leesburg to 7 miles
south of Winnsboro. Movement was south at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gilmer, Pittsburg, Winnsboro, Leesburg, Hawkins, Rosewood, Scroggins,
Newsome, Midway, Rocky Mound, Perryville, Monticello, Lafayette,
Bettie, and Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 9531 3302 9531 3314 9504 3280 9477
      3256 9524 3258 9525 3257 9528 3296 9540
TIME...MOT...LOC 2217Z 340DEG 32KT 3296 9504 3286 9525

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Local storm report, Aug 28, 5:18 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
518 PM CDT Thu Aug 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Tstm Wnd Dmg     1 NW Lisbon             32.80N 92.87W
08/28/2025                   Claiborne          LA   Law Enforcement

            Trees down at the intersection of LA Hwy 2 &
            518.

&&

09
Local storm report, Aug 28, 5:21 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
521 PM CDT Thu Aug 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     Tstm Wnd Dmg     4 WNW Lisbon            32.80N 92.93W
08/28/2025                   Claiborne          LA   Law Enforcement

            Trees down at the intersection of LA Hwy 2
            and Greer Road.

&&

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:14 PM CDTFlood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 6 more25 hr
Aug 28, 3:36 PM CDTSpecial Weather StatementSHVLaSalle24 min
Aug 28, 3:50 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster55 min
Aug 28, 4:26 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVClaiborne, Lincoln, Union64 min
Aug 28, 5:04 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union71 min
Aug 28, 6:15 PM CDTSpecial Weather StatementSHVOuachita45 min
Aug 28, 6:37 PM CDTSpecial Weather StatementSHVBienville38 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.